MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER
Model Number 4251601-020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in brasil: "broken/ product." "yesterday, (b)(6) 2023, we had a situation with a patient who was using the introcan safety.When the nursing technician changed the patient's dressing, she checked that the catheter broke inside her arm.Only the external part came out and the needle remained inside the vein.The patient was referred to surgical procedure to remove the item.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).The complaint is under evaluation.A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Received 3 pictures of a used capillary hub of introcan safety pur 18g, 1.3x32mm-sa and lot number printed on peel pack is 22k28g8921.From the picture received, observed the capillary was tear off near the capillary hub.The tear off part of capillary cannot be seen in the picture and the detailed defect feature at the tear off area was not visible due to low image quality.Tear off capillary defect most likely not appear to be attributed by manufacturing process as the defect is able to be detected during inspection process.Damages induced after assembly process is not possible since the catheter had been protected with the protective cap.The in-line test equipment is subject of a frequent calibration and a regular verification related to its proper function.Herewith potential malfunctions of the systems would be detected in-time and would be mitigated.Beside the automated 100% in-line test equipment, independent in-process quality controls and final controls on a random sample basis will be conducted by different teams on a regular basis within the production process.Herewith a systematic product defect would be detected.The actual sample involved in the event was not available for evaluation.Without the actual sample and due to low image quality, the detailed defect feature was unable to be determined.Hence, this complaint will be concluded as not confirmed.As communicated in ifu, warning section stated that: · after withdrawal, do not reintroduce the steel needle into the catheter, as the latter may be cut off, leading to catheter embolism.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.

Brand Name
INTROCAN® SAFETY
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown 18109
MDR Report Key16302035
Report Number9610825-2023-00017
Device Sequence Number17843177
Product Code DQR
UDI-Device Identifier04046964478673
UDI-Public(01)04046964478673(17)250501(10)20E06G8911
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251601-020
Device Catalogue Number4251687-04
Device Lot Number22K28G8921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date02/05/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown